Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Buffalo, NY

July 25, 2011Erie County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2011, 10:48 AM EDT for Erie County, Wyoming County, New York. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 10:48 AM EDT (14:48 UTC)
Expired
Jul 25, 2011, 11:45 AM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 10:50 AM EDTHAIL 1East Aurora, NYEAST AURORA POLICE REPORTED HAIL ACCUMULATED IN THE CITY
Jul 25, 10:55 AM EDTHAIL 1East Aurora, NYPUBLIC REPORT OF HAIL
Jul 25, 11:05 AM EDTTSTM WND DMG2 Nw Chaffee, NYROW OF TREES ON RT 16 BETWEEN HOLLAND AND CHAFFEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS51 KBUF 251448
SVRBUF
NYC029-121-251545-
/O.NEW.KBUF.SV.W.0051.110725T1448Z-110725T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1048 AM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK
  WESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 1145 AM EDT

* AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORCHARD PARK...OR NEAR EAST AURORA...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EAST AURORA...
  WALES...
  HOLLAND...
  JAVA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4270 7879 4280 7873 4278 7815 4252 7829
      4252 7842
TIME...MOT...LOC 1447Z 287DEG 20KT 4273 7868

$$

ZAFF
2 follow-up statements
376 
WWUS51 KBUF 251511
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 AM EDT MON JUL 25 2011

NYC029-121-251545-
/O.CON.KBUF.SV.W.0051.000000T0000Z-110725T1545Z/
WYOMING NY-ERIE NY-
1111 AM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR EAST CENTRAL ERIE AND SOUTHWESTERN WYOMING COUNTIES...

AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HOLLAND...OR 6 MILES SOUTHEAST OF EAST AURORA...MOVING
EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  JAVA CENTER...
  CHAFFEE...
  ARCADE...
  EAGLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


&&

LAT...LON 4261 7859 4272 7849 4270 7819 4252 7829
      4252 7842
TIME...MOT...LOC 1510Z 287DEG 20KT 4269 7851

$$

ZAFF
432 
WWUS51 KBUF 251536
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1136 AM EDT MON JUL 25 2011

NYC029-121-251546-
/O.EXP.KBUF.SV.W.0051.000000T0000Z-110725T1545Z/
WYOMING NY-ERIE NY-
1136 AM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE AND
SOUTHWESTERN WYOMING COUNTIES WILL EXPIRE AT 1145 AM EDT...

AT 1136 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4261 7859 4272 7849 4270 7819 4252 7829
      4252 7842
TIME...MOT...LOC 1536Z 287DEG 20KT 4265 7832

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:33 AM EDT, 15 minutes earlier.

Area forecast discussion, Jul 25, 10:33 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1033 AM EDT MON JUL 25 2011

.SYNOPSIS...
WEAK LOW PRESSURE OVER GEORGAIN BAY WILL MOVE NORTHEAST TODAY AND
WILL LIFT AN ILL DEFINED FRONTAL BOUNDARY BACK ACROSS OUR REGION
IN THE PROCESS. THIS WILL HELP TO GENERATE SCATTERED SHOWERS
THUNDERSTORMS TODAY...WITH THE RISK OF STRONG TO SEVERE STORMS OVER
THE FINGER LAKES. THE BASE OF AN UPPER LEVEL TROUGH WILL THEN SWING
BY THE REGION ON TUESDAY...POSSIBLY SPARKING A FEW MORE SCATTERED
SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD ACROSS THE
LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT DAY WEDNESDAY WITH LOW
HUMIDITY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE LATEST SURFACE MAP SHOWS LOW PRESSURE CENTERED NEAR HAMILTON
ONTARIO WITH A WARM FRONT PUSHING ACROSS THE GENESEE VALLEY AND A
COLD FRONT CROSSING LAKE ERIE AND FAR WESTERN NEW YORK. AREA RADARS
SHOWS CONVECTION DEVELOPING ALONG BOTH FRONTS...WITH THE MOST
WIDESPREAD AREA OF RAIN FORMING NORTHEAST OF THE WARM FRONT.
ADDITIONAL LIFT IS BEING GENERATING BY A JET STREAK THAT IS
TRACKING ACROSS SOUTHERN QUEBEC. THIS IMPULSE IS HELPING TO ENHANCE
THE PCPN OVER LAKE ONTARIO AND THE NORTH COUNTRY.

BASED ON THE LATEST RADAR TRENDS...WILL INDICATE LIKELY TO
CATEGORICAL POPS FOR THE REST OF THIS MORNING FOR ALL AREAS NORTH OF
THE SOUTHERN TIER. EXPECT TO SEE A DECREASE IN PCPN THIS AFTERNOON
ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY AS THE TWO FRONTS
CONTINUE TO TRACK EAST ACROSS THE CWA. THE STEADIER SHOWERS WILL
LAST LONGEST ACROSS THE FINGER LAKES AND NORTH COUNTRY.

IN TERMS OF THE POTENTIAL FOR AFTERNOON CONVECTION...LOOKS LIKE THE
MOST UNSTABLE AIR WILL BE IN PLACE OVER THE FINGER LAKES
...IN THE WARM SECTOR AHEAD OF THE COLD FRONT. THE NEXT UPPER
LEVEL JET HEADING EAST FRM THE CENTRAL LAKES WILL GENERATE
ADDITIONAL LIFT. THE MAIN QUESTION IS HOW MUCH STABLIZATION WILL
OCCUR FROM THIS MORNING'S CONVECTION. OF COURSE...ANY BOUNDARIES
LEFT FROM THE MORNING CONVECTION COULD BECOME FOCAL POINTS FOR
ADDITIONAL CONVECTION...ESPECIALLY ACROSS THE FINGER LAKES.

A WELL DEFINED LAKE BREEZE DOWNWIND OF LK ERIE SHOULD HELP TO
TEMPER/INHIBIT TSRA ACTIVITY ACROSS THE NIAGARA FRONTIER. ON THE
OTHER HAND...THE BOUNDARY COULD HELP TO FOCUS/INITIATE THE TSRA OVER
THE GENESEE VALLEY...WHICH WOULD THEN MVE EAST ACROSS THE FINGER
LAKES.

AM NOT CONFIDENT ENOUGH FOR THE SEVERE WEATHER TO INCLUDE ENHANCED
WORDING IN THE GRIDS...BUT THE RISK WILL BE CONVEYED IN THE
BUFHWOBUF PRODUCT.

THIS ALL BEING SAID...ANY RAINFALL TODAY WOULD CERTAINLY BE WELCOMED
AFTER THE PROLONGED DRY WEATHER OF THE PAST COUPLE MONTHS. BASIN
AVERAGE QPF TODAY SHOULD BE IN THE VCNTY OF A QUARTER INCH...HOWEVER
SITES THAT EXPERIENCE THE SECOND ROUND OF CONVECTION COULD PICK UP
AS MUCH AS AN INCH OF RAIN.

TEMPERATURES TODAY WILL CONTINUE TO AVERAGE ABOVE NORMAL FOR MOST
SITES...WITH H85 TEMPS OF 16C SUPPORTING HIGHS OF 80 TO 85. THE
WARMEST CONDITIONS WILL BE FOUND ALONG THE NIAGARA ESCARPMENT AND
ACROSS THE GENESEE VALLEY.

TONIGHT...OUR REGION WILL BE FOUND IN SOMEWHAT OF A LULL BETWEEN TWO
SHORTWAVES. THE FIRST WILL BE EXITING ACROSS THE ST LAWRENCE VALLEY.
WHILE THERE COULD BE SOME LEFTOVER SHRA/TSRA EARLY TONIGHT...
ESPECIALLY EAST OF THE GENESEE VALLEY...THE BULK OF TONIGHT SHOULD
BE RAIN FREE.

THE SECOND SHORTWAVE WILL TAKE AIM ON THE REGION LATE TONIGHT FROM
THE UPPER GREAT LAKES AS IT WILL DROP SOUTHEAST ACROSS GEORGIAN
BAY. SHOWERS AND THUNDERSTORMS FROM THIS FEATURE SHOULD HOLD OFF
UNTIL AFTER DAYBREAK TUESDAY.

TEMPERATURES TONIGHT WILL SETTLE INTO THE LOWER 60S FOR MOST
AREAS...WITH 50S ACROSS THE SRN TIER AND ALSO THE TUG HILL PLATEAU.
THESE TEMPS WILL BE SOME OF THE LOWEST IN NEARLY TWO WEEKS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
ON TUESDAY...A FAIRLY POTENT SECONDARY SHORTWAVE WILL DROP SOUTHEAST
AROUND THE BACKSIDE OF THE EASTERN CANADIAN UPPER LOW...WITH ITS
AXIS PUSHING THROUGH THE CWA BETWEEN THE LATE MORNING AND EARLY
AFTERNOON HOURS...ALONG WITH AN ASSOCIATED SECONDARY SURFACE TROUGH.
LIFT FROM THESE FEATURES WILL INTERACT WITH LAKE-DRIVEN INSTABILITY
EARLY IN THE DAY...AND THEN DIURNALLY-DRIVEN INSTABILITY LATER ON TO
PRODUCE SOME MORE SCATTERED CONVECTION...THOUGH RELATIVELY LIMITED
MOISTURE SHOULD ACT TO KEEP THIS ACTIVITY FROM BECOMING MORE
NUMEROUS/WIDESPREAD. HAVE CONTINUED WITH A RANGE OF CHANCE POPS TO
COVER THIS CONVECTION...WITH THE HIGHEST PROBABILITIES RESERVED FOR
THE NORTH COUNTRY...WHERE THERE WILL BE STRONGER LIFT AND SOMEWHAT
DEEPER MOISTURE. ALL OF THIS SHOULD END BY EARLY EVENING WITH
THE PASSAGE OF THE MAIN SHORTWAVE TROUGH...WITH A MIX OF SUN AND
CLOUDS AND SOMEWHAT BREEZY CONDITIONS OTHERWISE CHARACTERIZING THE
DAY. WITH 850 MB TEMPS OF ROUGHLY +11C TO +14C IN PLACE AND DECENT
MIXING EXPECTED...HIGH TEMPS TUESDAY SHOULD AVERAGE OUT RIGHT AROUND
NORMAL...OR IN THE UPPER 70S TO LOWER 80S.

FOLLOWING THE PASSAGE OF THIS SHORTWAVE...DRIER AND QUIET CONDITIONS
WILL RETURN FOR TUESDAY NIGHT AND WEDNESDAY AS SURFACE HIGH PRESSURE
BUILDS EAST FROM THE CENTRAL GREAT LAKES AND ONTARIO...AND HEIGHTS
REBOUND ALOFT. WITH THE SURFACE HIGH PARKED DIRECTLY OVERHEAD...
WEDNESDAY SHOULD TURN OUT TO BE THE NICEST DAY OF THE UPCOMING
WEEK...WITH ONLY SOME CIRRUS-LEVEL CLOUDINESS SPREADING ACROSS THE
AREA DURING THE AFTERNOON AS WARM ADVECTION COMMENCES ALOFT. UNDER
LIGHT WINDS AND A FAIR AMOUNT OF SUN...850 MB TEMPS OF +11C TO +14C
SHOULD ONCE AGAIN SUPPORT WIDESPREAD HIGHS IN THE UPPER 70S TO LOWER
80S...AND THIS WILL BE COUPLED WITH COMFORTABLE HUMIDITY LEVELS AS
SURFACE DEWPOINTS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 50S.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SURFACE HIGH WILL SLIDE
EAST AND EVENTUALLY DRIFT OFF THE ATLANTIC COAST...ALLOWING A WARM
FRONT TO PUSH INTO THE AREA FROM THE CENTRAL LAKES AND OHIO
VALLEY...IN ADVANCE OF UPPER RIDGING SLIDING EASTWARD FROM THE
MISSISSIPPI VALLEY. THE OPPORTUNITY FOR CONVECTION WILL RETURN AS
THE WARM FRONT PUSHES INTO OUR AREA...WITH THE NAM/GFS/GEM/ECMWF ALL
HINTING AT THE POTENTIAL FOR ONE OR MORE MESOSCALE CONVECTIVE
SYSTEMS TO AFFECT THE AREA GIVEN OUR FAVORABLE POSITION ON THE EDGE
OF THE BUILDING UPPER RIDGE...AND SEVERAL SHORTWAVES SLIDING THROUGH
THE PREVAILING WEST-NORTHWESTERLY FLOW ALOFT. GIVEN THE INHERENT
UNCERTAINTIES IN TRYING TO TIME AND PLACE THESE FEATURES THIS FAR
OUT...WILL JUST CONTINUE TO BROADBRUSH LOW CHANCE POPS FOR NOW...
THOUGH THIS PERIOD WILL NEED TO BE CLOSELY WATCHED IN UPCOMING
DAYS.

DURING THIS LATTER HALF OF THE PERIOD...WE CAN ALSO EXPECT
SUMMERTIME EXPECT HEAT AND HUMIDITY TO MAKE A RETURN AS WARMER AND
MORE HUMID AIR ASSOCIATED WITH THE ADVANCING RIDGE FLOODS BACK INTO
OUR REGION. 850 MB TEMPS SHOULD CLIMB BACK TO BETWEEN +16C AND +19C
BY THURSDAY AFTERNOON...WHICH WILL BE SUPPORTIVE OF HIGHS WELL INTO
THE 80S OUTSIDE OF ANY CONVECTION...WHILE SURFACE DEWPOINTS RISE
BACK TO THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY STILL APPEARS TO BE THE HOTTEST AND MOST UNCOMFORTABLE DAY
OF THE UPCOMING WEEK. 850 MB TEMPS WILL PEAK IN THE +18C TO +21C
RANGE AS THE AXIS OF THE UPPER RIDGE PASSES BY JUST TO OUR
SOUTH...AND SUCH READINGS SHOULD BE SUPPORTIVE OF HIGHS IN THE UPPER
80S TO MID 90S...WITH THE HOTTEST READINGS FOUND AWAY FROM ANY LAKE
INFLUENCES. COUPLED WITH THE HEAT...HUMIDITY LEVELS WILL REMAIN
OPPRESSIVE...WITH SURFACE DEWPOINTS LINGERING WITHIN A FEW NOTCHES
OF THE 70 DEGREE MARK.

AS THE DAY PROGRESSES...A WEAK SURFACE COOL FRONT WILL SLIDE
SOUTHEAST INTO THE AREA FROM THE CENTRAL GREAT LAKES...IN
ASSOCIATION WITH A DECENT SHORTWAVE TROUGH SLIDING EAST-SOUTHEAST
ACROSS ONTARIO PROVINCE. THIS FEATURE SHOULD HELP TO TRIGGER AT
LEAST SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS AS IT SLIDES
THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...FOR WHICH CHANCE
POPS REMAIN IN THE FORECAST.

FOLLOWING THE PASSAGE OF THIS COOL FRONT FRIDAY EVENING...HIGH
PRESSURE WITH SLIGHTLY DRIER/LESS HUMID AIR WILL BUILD EAST ACROSS
THE GREAT LAKES SATURDAY AND SUNDAY. THIS WILL SET THE STAGE FOR
MAINLY DRY WEATHER BOTH DAYS...ALONG WITH SOMEWHAT LESS
UNCOMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. SFC DEWPOINTS WILL
DROP BACK A BIT TO THE MID 60S...WHILE 850 MB TEMPS WILL SLIDE BACK
ONLY TO THE +14C TO +17C RANGE...WHICH WILL STILL BE SUPPORTIVE OF
HIGHS WELL INTO THE 80S BOTH DAYS.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL BE IN PLACE EARLY THIS MORNING...DESPITE THE
PRESENCE OF A STATIONARY FRONT THAT EXTENDS FROM SOUTH OF BUFFALO TO
ABOUT ELMIRA AND SCRANTON. SHOWERS OVER THE SRN TIER ARE JUST NOW
STARTING TO DOT THE KBUF RADAR. THIS COVERAGE WILL GRADUALLY
INCREASE TO THE NORTH AS THE FRONTS LIFTS NORTHEAST DURING THE
COURSE OF THE MORNING.

DESPITE THIS ACTIVITY...VFR CONDITIONS WILL PREVAIL WITH ONLY
LOCALIZED MVFR CIGS/VSBYS IN HEAVIER SHRA/TSRA. IN THE WAKE OF THE
WARM FRONT DURING THE MIDDAY AND AFTERNOON...THERE WILL BE THE RISK
FOR SOME STRONGER CONVECTION. STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY FROM THE FINGER LAKES EASTWARD.

VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME
LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL
OCCURRED FROM THE AFTERNOON.

OUTLOOK...
TUESDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY AND THURSDAY...VFR.
FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.

&&

.MARINE...
A WEAK WARM FRONTAL BOUNDARY OVER SOUTHERN NEW YORK WILL LIFT
NORTHEAST ACROSS LAKES ERIE AND ONTARIO TODAY. WHILE WINDS AND WAVES
WILL REMAIN BELOW SMALL CRAFT CRITERIA...THERE WILL BE THE RISK OF
THUNDERSTORMS.

THIS RISK WILL BE TEMPORARILY REMOVED FROM THE LAKES IN THE WAKE OF
THE FRONT TONIGHT. GENERALLY MODERATE WESTERLIES WILL BE IN PLACE
WITH MINIMAL WAVE ACTION.

FOR TUESDAY...THE PASSING OF A VIGOROUS UPPER LEVEL DISTURBANCE
COULD GENERATE MORE SCATTERED THUNDERSTORMS. A HIGHER RISK WILL BE
FOUND ON LAKE ONTARIO. WINDS TUESDAY WILL FRESHEN FROM THE WEST-
SOUTHWEST... AND THIS WILL PRODUCE WAVES OF 2-4 FEET...WHICH IS JUST
UNDER SCA CRITERIA.

CALMER CONDITIONS CAN BE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/TJP
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 25, 5:27 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT MON JUL 25 2011

NYZ003>008-011>014-020-021-260930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK
TODAY. THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE
FROM THE GENESEE VALLEY AND FINGER LAKES EASTWARD...WITH THE MAIN
SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-019-085-260930-
NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-260930-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO
TODAY...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-062-260930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-260930-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Jul 25, 9:58 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT MON JUL 25 2011

NYZ001-010-251530-
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
958 AM EDT MON JUL 25 2011

...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING INTO THE BUFFALO
METRO AREA...

A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING IS MOVING INTO THE
BUFFALO AREA. THIS LINE WAS LOCATED WEST OF A LINE FROM
LOCKPORT...TO BUFFALO...TO LONG POINT ONTARIO. IN ADDITION TO THE
LIGHTNING...BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTNING...IMMEDIATELY GO
INSIDE A STURDY BUILDING OR A VEHICLE. LIGHTNING CAN STRIKE
SEVERAL MILES AWAY FROM A THUNDERSTORM...SO WAIT 30 MINUTES FROM
THE LAST TIME LIGHTNING WAS SEEN OR THUNDER HEARD BEFORE GOING
OUTDOORS.

DPK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:13 AM EDTSpecial Marine WarningBUF62 min
Jul 25, 11:07 AM EDTSpecial Marine WarningBUF23 min
Jul 25, 11:19 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Wyoming22 min
Jul 25, 12:00 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario45 min
Jul 25, 12:41 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus64 min
Jul 25, 3:49 PM EDTSmall Craft AdvisoryBUF37 hr
Jul 25, 4:06 PM EDTSpecial Weather StatementBUFErie, Wyoming39 min
Jul 25, 6:08 PM EDTSmall Craft AdvisoryBUF4 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.